Alert archive / Florida / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 46, NWS Miami, FL
NWS Miami, FL issued this severe thunderstorm warning at May 27, 2006, 7:11 PM EDT for Palm Beach County, Florida. It was in force for 49 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 27, 2006, 7:11 PM EDT (23:11 UTC)
- Expired
- May 27, 2006, 8:00 PM EDT
- In force
- 49 min
- Issued by
- NWS Miami, FL
- Area
- Counties, with a storm outline in the text
County Palm Beach County, FL
The radar
The Melbourne radar (KMLB), 141 km from the middle of the area, began a volume at 23:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Miami, FL (KMFL), launched 12:00Z, 11.2 hours before the alert went out and 119 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1290 J/kg
- Mixed-layer CIN
- -23 J/kg
- Mixed-layer LCL
- 726 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 22 m²/s²
- 0-3 km storm-relative helicity
- 52 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 0.8
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS52 KMFL 272313 SVRMFL FLC099-280000- /O.NEW.KMFL.SV.W.0046.060527T2311Z-060528T0000Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MIAMI FL 711 PM EDT SAT MAY 27 2006 THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHEASTERN PALM BEACH COUNTY IN SOUTH FLORIDA. * UNTIL 800 PM EDT * AT 708 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL. THIS STORM WAS LOCATED 16 MILES WEST OF JUPITER...OR 9 MILES SOUTHEAST OF INDIANTOWN...AND MOVING EAST AT 10 MPH. * THE STORM WILL AFFECT... AREAS FROM JUPITER TO RIVIERA BEACH SEVERE THUNDERSTORMS CAN PRODUCE DAMAGING WINDS IN EXCESS OF 60 MPH...LARGE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAINFALL. STAY INSIDE AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED. LAT...LON 2696 8041 2689 8048 2671 8003 2695 8003 $$
1 follow-up statement
827 WWUS52 KMFL 272339 SVSMFL SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE MIAMI FL 734 PM EDT SAT MAY 27 2006 FLC099-280000- /O.CON.KMFL.SV.W.0046.000000T0000Z-060528T0000Z/ PALM BEACH FL- 734 PM EDT SAT MAY 27 2006 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 800 PM EDT FOR NORTHEASTERN PALM BEACH COUNTY... AT 731 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL. THIS STORM WAS LOCATED FROM ABOUT 10 MILES WEST OF JUPITER TO NEAR ROYAL PALM BEACH...MOVING EAST AT 10 MPH. OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO THE ACREAGE...NORTH PALM BEACH...WEST PALM BEACH...RIVIERA BEACH...PALM BEACH GARDENS AND JUNO BEACH. SEVERE THUNDERSTORMS CAN PRODUCE DAMAGING WINDS IN EXCESS OF 60 MPH...DAMAGING HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAINFALL. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. LAT...LON 2695 8036 2669 8037 2667 8003 2695 8003 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at May 27, 2:28 PM EDT, 4 hours 43 minutes earlier.
Area forecast discussion, May 27, 2:28 PM EDT, 4 hours 43 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MIAMI FL 228 PM EDT SAT MAY 27 2006 .DISCUSSION...ATLC RIDGE WILL RETREAT EAST TONIGHT AND SUNDAY AS FRONTAL SYSTEM OVER NERN U.S. PUSHES OFFSHORE. LIGHT AND VARIABLE LOW LEVEL WINDS WILL PREVAIL OVER THE LOCAL AREA THROUGH SUNDAY AND THIS WILL ALLOW THE LOCAL SEA/LAKE BREEZES AND DIURNAL HEATING BE THE DRIVING FACTOR DICTATING THE WEATHER CONDITIONS ACROSS SOUTH FLORIDA WITH AFTERNOON CONVECTION CONCENTRATING OVER INTERIOR SECTIONS. CONDITIONS SHOULD REMAIN FAIRLY DRY (EXCEPT FOR AFTERNOON INLAND CONVECTION) THROUGH THE MIDDLE OF NEXT WEEK AS A MID/UPPER TROUGH...AND LATER A CUTOFF LOW...DIGS SOUTHWESTWARD ACROSS THE WESTERN ATLANTIC WHILE A DEEP LONG WAVE RIDGE DEVELOPS FROM THE GULF TO NEW ENGLAND BRINGING A NORTH- NORTHEAST DRY FLOW AND SUBSIDENCE ALOFT KEEPING PRECIP TO A MINIMUM. THE RIDGE WILL BE REPLACED BY ANOTHER LONG WAVE TROUGH OVER ERN HALF OF THE COUNTRY INCREASING THE CHANCE OF RAIN FOR NEXT WEEKEND. && .MARINE...WINDS AND SEAS WILL REMAIN IN THE LIGHT AND NEARLY CALM SIDE THROUGH THE ENTIRE FORECAST PERIOD. && .FIRE WEATHER...NO CONCERNS AS MEAN RH SHOULD REMAIN ABOVE CRITICAL VALUES. THERE IS A SLIGHT CHANCE OF PATCHY FOG ACROSS INLAND AREAS LATE TONIGHT. THIS WILL DEPEND ON WHETHER AND WHERE WE GET PRECIP TONIGHT. && .PRELIMINARY POINT TEMPS/POPS... WEST PALM BEACH 73 89 74 87 / 15 30 15 20 FORT LAUDERDALE 75 89 75 87 / 10 30 15 15 MIAMI 74 89 75 88 / 10 30 15 20 NAPLES 73 89 74 89 / 5 20 15 20 && .MFL WATCHES/WARNINGS/ADVISORIES... FL...NONE. AM...NONE. GM...NONE. && 47
Hazardous weather outlook, May 27, 10:00 AM EDT, 9 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA...UPDATED NATIONAL WEATHER SERVICE MIAMI FL 1000 AM EDT SAT MAY 27 2006 FLZ063-066>075-281000- GLADES-HENDRY-PALM BEACH WESTERN-PALM BEACH EASTERN- WESTERN COLLIER-EASTERN COLLIER-WESTERN BROWARD- BROWARD METROPOLITAN-WESTERN DADE-DADE METROPOLITAN- MAINLAND MONROE- 1000 AM EDT SAT MAY 27 2006 ...A FEW STORMS COULD BE STRONG THIS AFTERNOON INTO EARLY THIS EVENING... ...SCATTERED STORMS EXPECTED THIS AFTERNOON INTO EARLY THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS: SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP ACROSS SOUTH FLORIDA THIS AFTERNOON ALONG THE SEA BREEZES. SOME OF THE STORMS COULD BE STRONG PRODUCING FREQUENT LIGHTNING STRIKES, SMALL HAIL, GUSTY WINDS TO 40 TO 50 MPH, AND HEAVY RAINFALL. HAIL: THE ATMOSPHERE ACROSS SOUTH FLORIDA TODAY WILL BE MORE UNSTABLE ALLOWING THE STORMS TO TAP INTO THE DRIER AIR ALOFT. THIS WILL ALLOW FOR PEA TO DIME SIZE HAIL TO DEVELOP IN THE STORMS, AND SOME LARGER HAIL IN THE STRONGEST STORMS THIS AFTERNOON INTO EARLY THIS EVENING ACROSS SOUTH FLORIDA. FLOODING: THE STEERING FLOW WILL BE LIGHT TODAY ACROSS SOUTH FLORIDA ALLOWING FOR THE STORMS TO MOVE SLOWLY. THIS WILL LEAD TO PONDING OF WATER ON THE ROADWAYS AND POORLY DRAINED LOCATIONS IN THE HEAVIEST STORMS THIS AFTERNOON INTO EARLY THIS EVENING. NO OTHER HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON INTO EARLY THIS EVENING. FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN MIAMI WEBSITE AT WWW.MIAMIWEATHER.INFO. BAXTER
The office that day
Everything else NWS Miami, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 27, 6:44 PM EDT | Special Marine Warning | MFL | 61 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.